Facebook Pixel

I took the Next Choice pill after I got off birth control. Am I pregnant?

By April 20, 2012 - 8:28pm
Rate This

I was on Ortho Tri-Cyclen birth control pills for about a year and a half. During the middle of what would normally be my cycle I had sex and the condom broke. 30 minutes after the ordeal I took the Next Choice pill. About 6 days later I started bleeding, but not as much as I normally bleed. It's been about 30 days since that bleeding ended. I'm wondering if maybe getting off birth control has something to do with not getting a period or it's the combination of both getting off birth control and taking the Next Choice pill that has screwed everything up. Do you think I need to take a pregnancy test?

Add a Comment2 Comments

Thank you! Would getting off birth control have anything to do with getting it later than normal? Because I have taken Next Choice before and nothing like this ever happened.

April 21, 2012 - 11:43am
EmpowHER Guest

Hi Apeterson123,

Thank you for your question and welcome to Empowher. I think you should be safe for a pregnancy scare as you followed the rules of taking Next Choice. It is common to have irregular periods for up to two cycles after taking the morning after pill so your irregularity is very common. If you want to take a pregnancy for a piece of mind, you certainly can although I think you should be fine.


Good luck,

April 21, 2012 - 8:31am
Enter the characters shown in the image.
By submitting this form, you agree to EmpowHER's terms of service and privacy policy
Add a Comment

All user-generated information on this site is the opinion of its author only and is not a substitute for medical advice or treatment for any medical conditions. Members and guests are responsible for their own posts and the potential consequences of those posts detailed in our Terms of Service.